MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX OPTION, HEAD, M, 28/0, TAPER 12/14; BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM, MODEL 8777 SERIES

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX OPTION, HEAD, M, 28/0, TAPER 12/14; BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM, MODEL 8777 SERIES
Model Number N/A
Medical Device Problem Codes Degraded (1153); Material Integrity Problem (2978)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870)
Date of Event 04/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical products: unknown stem; catalog#: unknown; lot#: unknown act artic e1 hip brg 28x40mm s46 dia28; catalog#: ep-200146; lot#: 511660.Therapy date: (b)(6) 2021.The manufacturer received other source documents for review.The manufacturer received the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on an unknown side and underwent a revision surgery due to excessive scuffing present on the dual mobility bearing.The patient had a fall and fractured distally the stem.The femoral fracture is marked as contributing condition for this scuffing.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Event description: it was reported that patient underwent total hip arthroplasty on (b)(6) 2020.Subsequently, the patient was revised on (b)(6) 2021 due to femoral fracture distally of the stem after the patient experienced a fall.During the revision, excessive scuffing was found on the dual mobility bearing.Review of received data: no medical data relevant to the case has been received.Due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Product evaluation: visual examination:the biolox head has some metal smears on the rim and light scratches on the edge of the metal sleeve.The ceramic articulating surface is inconspicuous.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the overall compatibility check could not be performed as not all involved devices are known.The combination of the returned head and bearing was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: it was reported that patient underwent total hip arthroplasty on (b)(6) 2020.Subsequently, the patient was revised on (b)(6) 2021 due to femoral fracture distally of the stem after the patient experienced a fall.During the revision, excessive scuffing was found on the dual mobility bearing.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).The visual examination of the biolox head shows minimal signs of wear consisting of metal smears and light scratches on the metal sleeve, which do not affect the device performance.The examination revealed that the revision of the head was due to the femur fracture resulting from the patient's fall.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
BIOLOX OPTION, HEAD, M, 28/0, TAPER 12/14
Common Device Name
BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM, MODEL 8777 SERIES
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key11885405
Report Number0009613350-2021-00237
Device Sequence Number3709898
Product Code LZO
UDI-Device Identifier00889024430440
UDI-Public00889024430440
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K073567
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00-8777-028-02
Device Lot Number2995207
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer10/18/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR